Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    9
  • comments
    13
  • views
    6,041

My Face Is Falling Off... Woes Of Retin-A Micro.

Hello lovelies,

So...remember when I said that so far I had zero redness or irritation from using Retin-A micro 0.04%?

WELL.

Watch me now eat my words.

The first three days were lovely. My skin was happy, normal colour, normal texture. I got five new pimples in those three days. Completely normal.

BUT THEN...

I watched my skin turn from a pale tan colour to a tomato red. It became tight. Very, very, very tight. You know those clear gel masks you put on that dry and then you peel them off? But before you peel them off they create this tight seal on your face and when you try to move it wrinkles your skin into a thousand tiny wrinkles? Yep. It was just like that. Super shiny, like it was shrink wrapped.

And then it got even better. It started to....I'm not really sure how to describe it. It was like it was shedding/peeling/fuzzing up all over the place. I IMMEDIATLY stopped using retin-a micro, along with every other acne medication I own. I tried several different moisturisers (thank goodness I'm a moisturiser hoarder and had loads to choose from. My usual one has acne medication in it) until I found one that made my skin feel 'loose' enough to be able to open my mouth far enough to eat food. Barely. I thanked heaven for purchasing a giant bottle of jojoba oil previously.

So, four days in to the chemical burn and my skin actually is kindof starting to look like skin again. I 've been applying neosporin to a red 'rash' circling my mouth of oozing sores where my skin was the most badly burnt. I've been applying moisturiser every hour or so religiously. And gently exfoliating every few hours because it's the only relief I get from this intense feeling of tightness.

I have three giiiiiant pimples on my face...but other that that my skin is now clear. Which is odd. very odd. I'm very concerned about the length of time I've gone without acne medication. Prior to this I haven't gone more than a day without benzoyl peroxide or some subsitute for almost two years.

I'm anticipating a massive breakout in a week or two. Finger crossed it doesn't happen.

So, I've learned my lesson. When adjusting to Retin-A Micro, maybe starting out three days in a row is a BAD IDEA.

Once I go back to it (yes, I am going to go back to it. I don't blame the product, I blame my stupidity for not easing into it) I will make sure to use it once a week for two weeks, then twice a week for two weeks, then three times for two weeks, then four, then five, etc. This way it will take me about 14 weeks to become fully adjusted.

That's almost four months. Maybe a bit of an overkill, but I honestly can't fathom ever going through this chemical burn again. It was terrible. And for anyone wondering, no. I couldn't wear makeup without looking like a crazy person.

I'll give my poor skin another few days and try out benzoyl peroxide and see how that goes. Maybe in another week I'll retry the retin-a. Eep. I'll be nervous for sure. And CLOSELY monitoring it.

Well I guess that's it for now, if you've had a similar experience with any vitamin A based products I'd love to hear what you did to help heal your skin after!



0 Comments


Recommended Comments

There are no comments to display.

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×